Request Call Back

Contact Us

Toxic Epidermal Necrolysis
*    Denotes required field.

   * First Name 

   * Last Name 

   * Email 

Phone 

Cell Phone 

Street Address 

Zip Code 

City 

State 

If you believe SJS or TEN are due to a drug you took, please list drug:

   * Please describe your case:

For verification purposes, please answer the below question:
+
=

No Yes, I agree to the Parker Waichman LLP disclaimers. Click here to review.

Yes, I would like to receive the Parker Waichman LLP monthly newsletter, InjuryAlert.

please do not fill out the field below.

Toxic Epidermal Necrolysis

Toxic Epidermal Necrolysis (TEN) Disease Injury Lawsuits

Toxic Epidermal Necrolysis, TEN | Lawsuits, Lawyers | Disease: Injury, Infection | Side Effects, Prescription Drugs, Medications

Toxic epidermal necrolysis (TEN) is a rare condition that causes large portions of the epidermis, the skin's outermost layer, to disengage from the layers of skin below. Toxic epidermal necrolysis (TEN) begins with fever, cough and other nonspecific symptoms, and is soon followed by purplish, bloody-looking lesions on the skin and mucous membranes.

These early lesions, typically found on the head, neck, and upper chest, soon merge and blister. Sheets of epidermis then begin to detach from the skin layers below. In time, the entire surface of the skin may be involved, with detachment of 100% of the epidermis.

The main cause of TEN is a severe drug reaction. Some investigators believe there may be additional infectious causes. A severe reaction in transplant patients, called graft-vs.-host disease, can also produce TEN. One study reported more than 100 different drugs as causes of TEN. The drugs most commonly implicated, however, include antibacterial sulfonamides such as sulfadiazine, antibiotics such as aminopenicillins and cephalosporins, and anticonvulsants like phenytoin. EN is extremely rare. Researchers estimate that there are 0.2 cases per million users of aminopenicillins and 4.5 cases per million users of sulfonamides.

People with TEN seem to have difficulty metabolizing the offending drug. Some researchers suggest that certain substances that should be cleared from the body instead get deposited on the outer shell of the epidermis, causing an immune response that leads the body to "reject" the skin.

About 25-30% of patients with TEN die. Elderly patients, those with extensive skin lesions, and those with AIDS have the worst prognosis. Widespread systemic infection (sepsis) is the primary cause of death.

Legal Help For Victims Affected By Toxic Epidermal Necrolysis (TEN)

If you or a loved one have taken prescription and/or over the counter drugs and has been diagnosed with Toxic Epidermal Necrolysis (TEN), please fill out the form at the right for a free case evaluation by a qualified drug side effects attorney or call us at 1-800-YOURLAWYER (1-800-968-7529).



 

Toxic Epidermal NecrolysisRSS Feed

Drug Reaction Takes Life of NBA Hero Manute Bol

Jun 23, 2010 | Parker Waichman LLP
Adverse drug reactions are the fourth-leading cause of death in the United States. Adverse drug reactions are the fourth-leading cause of death in the United States. Recently, one such reaction called Stevens Johnson Syndrome, or SJS, took the life of beloved NBA hero Manute Bol. According to the Associated Press, Bol died last week at the University of Virginia Hospital in Charlottesville, where he was being treated for severe kidney trouble and Stevens Johnson Syndrome. It is believed...

Health Canada Warns of Accutane Skin Reactions

Feb 16, 2010 | Parker Waichman LLP
Health Canada has issued a public health alert regarding Accutane and its association with severe Health Canada has issued a public health alert regarding Accutane and its association with severe, and possibly fatal, skin reactions, including erythema multiforme [EM], Stevens-Johnson syndrome [SJS] and toxic epidermal necrolysis [TEN]. According to Health Canada,a review of the Roche global safety database found that as of November 22, 2009, 66 cases of severe skin reactions including EM,...

Intelence Linked to Stevens-Johnson Syndrome, Other Serious Skin Reactions

Aug 27, 2009 | Parker Waichman LLP
Intelence an HIV medication made by J&J's Tibotec division, has been associated with serious skin reactions Intelence (etravirine), an HIV medication made by Johnson & Johnson's Tibotec division, has been associated with serious skin reactions, including Stevens-Johnson syndrome and   toxic epidermal necrolysis. The company recently sent a  letter to health care providers informing them that the prescribing information for Intelence would be updated  to include...

Revlimid Linked to Steven-Johnson Syndrome, Toxic Epidermal Necrolysis

Sep 19, 2008 | Parker Waichman LLP
Revlimid, a Blood Cancer Drug Made by Celgene Corp., has been Associated with SJS Revlimid, a blood cancer drug made by Celgene Corp., has been associated with Stevens-Johnson Syndrome and toxic epidermal necrolysis, serious and potentially fatal skin disorders. A spokesperson for Celgene told The Wall Street Journal that it  is likely the label for Revlimid would be updated in the future to include reports of the skin reactions.Revlimid was the first of Celgene's new class of oral...

Sinus drug linked to liver damage, skin peeling

May 7, 2007 | Vancouver Sun
Covered Her Body with Burn-like Red Blisters Somewhere near Quebec City lives a young mother who spent four weeks in a burn unit last year after a suspected drug reaction covered her body with burn-like red blisters and peeled off her skin from head to thigh. The woman had been prescribed the antibiotic Ketek for a simple sinus infection. But the 26-year-old developed toxic epidermal necrolysis, an extremely rare drug reaction where people essentially shed the outer protective layer of...

More Toxic Epidermal Necrolysis News

Parker Waichman Accolades And Reviews Best Lawyers Find Us On Avvo